MAUDE Adverse Event Report: BIOSENSE WEBSTER, INC. (JUAREZ) 7F ES STEER DS BI-DIRECTIONAL NAV CATHETER; ELECTRODE, PERCUTANEOUS, CONDUCTION TISSUE ABLATION

BIOSENSE WEBSTER, INC. (JUAREZ) 7F ES STEER DS BI-DIRECTIONAL NAV CATHETER; ELECTRODE, PERCUTANEOUS, CONDUCTION TISSUE ABLATION
Model Number D-1268-04-S
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/13/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Since the product was not returned for analysis, no product failure analysis can be conducted and no determination of possible contributing factors could be made.As such, the investigation will be closed.If the complaint device is received in the future we will reopen the complaint and perform the investigation as appropriate.The device history record (dhr) was reviewed and no anomalies were found related to this complaint.In addition, the dhr review verifies that the device was manufactured in accordance with documented specification and procedures.(b)(4).
 
Event or Problem Description
It was reported that a patient underwent an atrioventricular nodal reentrant tachycardia procedure with an 7f es steer ds bi-directional nav catheter and the catheter tip was broken.When the catheter was removed from the patient, after some ablations had been done, something was on the tip of the catheter.The physician said it was not tissue or char but looked like a coating on the tip was peeling off.The material seemed to be part of the covering of the catheter.The catheter was replaced the case was continued and completed with no patient consequence.This event is mdr reportable because the risk to the patient is critical due to the potential of thrombus from exposure of internal catheter components, or due to risk of complete separation of the tip or tip component.
 
Additional Manufacturer Narrative
The bwi failure analysis lab received the device for evaluation on (b)(6) 2016.The analysis has begun but is not completed at this time.Manufacturer's ref.No: (b)(4).
 
Additional Manufacturer Narrative
(b)(4).It was reported that a patient underwent an atrioventricular nodal reentrant tachycardia procedure with a 7f es steer ds bi-directional nav catheter and the catheter tip was broken.When the catheter was removed from the patient, after some ablations had been done, something was on the tip of the catheter.The physician said it was not tissue or char but looked like a coating on the tip was peeling off.The material seemed to be part of the covering of the catheter.The returned device was visually inspected and a light pink material was found on the tip of the catheter.A fourier transforms infrared spectroscopy (ft-ir) in order to identify the type of foreign material; the results demonstrated that the material had a biological nature.The catheter was reviewed and tip was found in good conditions; all rings were free of damage.No bents or sharp edges were observed.The catheter outer diameters were measured and it was found within specifications.The device history record (dhr) was reviewed and no anomalies were found related to this complaint.In addition, the dhr review verifies that the device was manufactured in accordance with documented specification and procedures.The customer complaint regarding a foreign particle has been verified; however catheter was found within specifications.Based on available analysis finding results, the failure mode does not appear to be caused by any internal bwi processes.

Brand Name
7F ES STEER DS BI-DIRECTIONAL NAV CATHETER
Common Device Name
ELECTRODE, PERCUTANEOUS, CONDUCTION TISSUE ABLATION
Manufacturer (Section D)
BIOSENSE WEBSTER, INC. (JUAREZ)
circuito interior norte #1820
parque industrial salvacar
juarez, chihuahua 32599
MX  32599
MDR Report Key6014144
Report Number9673241-2016-00685
Device Sequence Number912302
Product Code LPB
UDI-Device Identifier10846835003031
UDI-Public(01)10846835003031(11)151029(17)180930(10)17350140M
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P990025/S12
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/13/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2018
Device Model NumberD-1268-04-S
Device Catalogue NumberBN7TCFJ4L
Device Lot Number17350140M
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/11/2016
Was the Report Sent to FDA? No
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 09/13/2016
Supplement Date Received by ManufacturerNot provided
Not provided
Initial Report FDA Received Date10/10/2016
Supplement Report FDA Received Date10/31/2016
11/11/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1